International Journal of Mathematics and Mathematical Sciences
Volume 3 (1980), Issue 1, Pages 177-184

Sturmian theorems for systems of differential equations

C. Y. Chan

Department of Mathematics, Florida State University, Tallahassee 32306, Florida, USA

Received 19 March 1979; Revised 10 August 1979

Copyright © 1980 C. Y. Chan. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


Two Sturmian theorems are established for second order linear nonhomogeneous systems of two differential equations with the use of a maximum principle. The results also hold for homogeneous systems. For illustration, an example is given.